... depending on carb intake). I have been advised by my MD to possibly go above the suggested 15 unit dose if needed. Is there data documenting the physiological effects of excessive symlim. Could too much symlin eventually cause renal impairment?
The maximum dose is 120mcg or 20 units (usually only recommended in type 2 diabetes)
The biggest concern with taking too much Symlin is insulin-induced hypoglycemia.
Nausea is also a dose limiting side-effect.
A small study has been carried out which involved giving a single 10 mg dose of Symlin (83 times the maximum dose of 120 mcg) Severe nausea was reported in all three individuals and was with vomiting, diarrhea, vasodilatation, and dizziness. No hypoglycemia was reported.
Symlin is metabolized primarily by the kidneys but no dose adjustment is needed to patients with reduced kidney function.
See: https://www.drugs.com/pro/symlin.html for more information.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on Novalog insulin, lost my job and can not afford the good insulin with no health insurance.?
Posted 30 Aug 2010 • 1 answer
Posted 9 Dec 2011 • 3 answers
Posted 21 Mar 2013 • 1 answer
Posted 12 Jun 2015 • 1 answer
Posted 14 Sep 2016 • 1 answerFAQ by Drugs.com